Write a review

Botox Gave Me Puffy Eyes and Dark Circles - Greys Essex, UK

Hi Everyone I have been reading the horrific...

Hi Everyone I have been reading the horrific stories of bad side effects from Botox especially with puffy eyes and dark circles that I have experienced so here Is my account.

I am 40 years old and wanted to look younger by getting Botox for my frown lines and forehead. I have had Botox done before in Thailand when I was 36 and got good results with no bad side effects.

So I browsed the internet and came up with a qualified Aesthetic nurse who was local and administers Botox at a fare price. So she did one session with me to my forehead and asked me to come back with a second session after two weeks. I was advised not to lay flat for at least 4 hours or touch the forehead. There was improvement after two weeks and was pleased with the result but I wanted my moneys worth and so went for my second session three weeks later. This time the needle was slightly painful and was closer to the brow and also an injection to the glabella area which I've never had before.
My eye lids felt heavy soon after and later I was feeling nausea.
The Next morning I woke with puffy eyes and were sore and dry and very wrinkly. My inner eyelid looked dark purple and swollen. I thought it was hay fever or not sleeping well so I went to the chemist to get some antihistamine tablets and eye drops which I took but the next day was even worse as you can see from the photo. It was red sore and I immediately new that this was not hay fever but the effect of the Botox. I wish the nurse had told me the possible side effects because I would not gone through this looking in the ordeal of trying to disguise the puffy eyes and dark circles not to mention the expense of buying eye creams.

Its been 3 weeks and 3 days and seen some improvement but its worse in the morning I guess I will have to wait till the Botox wears off and the ocular oblique muscles strengthen to circulate the lymph fluid and reduce the puffiness. I would say I am 70% normal but when I smile my crows feet and fat pads under the eyes are more prominent. I wonder if I should of got my crows feet done. but I'm scared to do this with the bad side effects.

I believe that the side effects were caused by the Botox spreading to other areas around the eye. Or was injected to close to the brow. another reason could be that I did touch the area which was painful especially the glabella area that could of moved the Botox closer to the eyes.

I know next time to see someone with a lot more experience and credibility which may cost more money but worth having with out the risk of side effects.

I will update you of any changes thanks for reading.

getting there but slowly

Just an update. Its been 4 weeks and 3 days since the last Botox I had done to my face.

I have been drinking lots of fluids and applying aloe cream to under my eyes when I am indoors or when I go to sleep. when I wake up in the morning I am less puffy and the wrinkles around the eye are less prominent. I notice the dark circles are slightly disappearing but I am not sure if its the regime I am taking is doing the trick or the Botox is wearing off. My forehead looks good which I am pleased about. and I will get a picture for you to see the results. But all in all the eyes have improved about 5% from last post how ever when I smile I still have prominent line around the eyes. If there is anything else that can help I would appreciate your comments. thanks for reading.

Update - 7 weeks after botox

Hi Guys thanks for your comments.

Here is an article that I want to share as the probable cause of puffy eyes from botox

1) Lymphedema: This is a more likely possibility. When your muscles move, they pump fluid out of the area. For example when you stand still fluid can "pool" in your ankles and you need to walk to get the muscle pump working to move the fluid out of your legs. This sometimes happens around they eyes.

When you lay down at night, your head tends to have more fluid in it. This can be seen by the distention of your neck veins (called Jugulovenous distention). Generally, your eyes are more swollen in the mornings due to this. During the day, gravity and your muscles (eyes blinking) tend to pump that fluid out of there. With Botox use in patients with a lot of lower eyelid and crow's feet wrinkles, the weakened action of the muscle can contribute to diminshed pump action of the muscles.

2) Diminshed muscle tone (paresis): This is the most likely cause and is a double edged sword. The weakness of the muscles diminishes the wrinkles but it also weakens the ability of your eye muscle resting tone to hold back the fat within your bony orbit. I know that sounds complex but let me simplify with an analogy.

It is not uncommon for individuals to have a resting abdominal muscle tone that "sucks in their stomach". If I were to sufficiently weaken your abdominal muscles then your abdomen would bulge out due to the organs contained within. The same goes for the eyes: sufficently weakened eye muscles cannot contain the fat around the globe and it tends to bulge out the lower eyelid.

I apologize if that is oversimplified. I hope this helps to explain.

The good news that this should only last for 3-4 months when the Botox wears off.

Thanks for reading
Emma Wright Aenesthtic nurse

According to her she has 150 clients and been doing this for a few years. Unfortunately she was on holiday and I was on holiday so there was no after care.

1 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
3 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? 5 others found this helpful

Comments (13)

Sort by

Botox/dysport does spread. A pharmacist from Dysport told me this. My eyes looked like yours as well. For a long time it looked like I had a tic tac in my bag. The pharmacist also told me that you can have an adverse reaction at anytime. You can get injected ten times ant have a reaction on eleventh. As for myself I experienced dry eyes as well and more. I would never have injected if I knew dry eye was a side effect. I'm a year out and still have dry eye. It was my first time injecting and my last. Thanks for that info u found haven't read that yet.
  • Reply
Do you still have baggy/puffy eyes after one year on? If you do it means that botox can damage eye muscles
  • Reply
No puffy/baggy under eyes now. I do have dark bags which I did not have and my face fell as a result.
  • Reply
Sorry about the dark bags. So dysport can cause damage. Glad to hear the puffyness is gone. For me my puffyness is getting less but its very slow. Its 3 months out how long did your puffy take to go away.?
  • Reply
Botox and Dysport both can cause damage. It took about 4 months to go away and got deep bags to replace. There's been studies done they have found this toxin on the feet, brain, finger nails years later after ppl are injected. I did find that sinus meds helped make eyes look better at times. Take pics daily of your face you may see how it changes. I would get little purple veins in bags. Then little wrinkles would appear in different places on my face. It has aged me 7-10 years.
  • Reply
Hi there, my left bottom eye lid has recently started to twitch from time to time. I remember when I had the Botox that my eye lids were twitching. I only hope that this is good news that my ocular muscles are coming back to life. Only hope the right one comes back to life as this one is a lot worse. Did yours twitch when there were getting better.
  • Reply
My eyes did twitch a lot. Also at the strangest times. Of course always when I'd talk to ppl, I know most ppl don't notice but made me uncomfortable. Though a nurse practitioner told me that eye twitching can be a sign of lack of sleep. Lol! I was stressing about my face I wasn't sleeping well. So I just took it as lack of sleep. Maybe it wasn't lack of sleep if yours our twitching. Now my eyes are uneven bc face has fallen. They are sunk in but think that's bc my face fell. Totally changed the shape of my eyes as well.
  • Reply
My sleep hasnt changed and this is new so I believe the twitching is relating to the botox wearing off. My eyes are still not me and they are slightly puffy with a dark shadow like its sunken in.
  • Reply
Good then maybe it's getting strength back. Hopefully they don't stay that way. It is a long process and draining. My eyes never went back to normal. Totally changed the shape of them. I have shared pics thru email if u want to see pm email addy and I'll send pics
  • Reply
I have the same problem and I went to a well reviewed doctor/surgeon.
  • Reply
As soon as I read Aesthetic nurse, I stopped reading. When it comes to your physical appearance it's best not to go the cheap route. When I get Botox/Dysport I go to a doctor. Please look up info on the doctor, or nurse in your case, and make sure they are Board Certified. It's not smart to let anyone poke your face and think they have experience...I hope you get well soon.
  • Reply
Me too, I go to a doctor, never had puffy problems, the effect is great and lasts 6 months.
  • Reply
And thank YOU for sharing your experience. I'm sorry you're experiencing puffy eyes and wrinkles. Please keep us posted as you continue to get back to normal.
  • Reply